Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Sir, When I drink alcohol. Disulfiram reaction show me on my face but my family says they are not giving me any medicine like this. Is it possible.

2 Doctors Answered
Yes.
Dear Neeraj, It is nice that you get disulfiram reaction on you face itself. It is a good aversion for you not to drink alcohol. For that benefit only, disulfiram was given originally. Disulfiram has a long half life - that means, after stopping disulfiram, for it to leave your body it takes time. So it is possible for you to have its reaction, even without disulfiram. It takes more time to leave your body, if your liver has not improved after stopping alcohol. Disulfiram gets digested in liver to reach the blood and nerves. If your liver functions have improved, especially GGT less than 40, you can be more sure that disulfiram will get out of your body within a week or 10 days. If liver functions well, it will throw away the alcohol your drank within 1/2 hour also. It is always safe for you not to drink at all or stop when the reaction starts itself. If you continue drinking, it can even become fatal.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.